Background: Granulomatosis with polyangiitis is a systemic anti-neutrophil cytoplasmic
antibody-associated vasculitides (AAVs), mainly involving the respiratory tract and renal system.
Treatment by Rituximab as a next-generation therapy in ANCA-associated vasculitis is associated
with promising outcomes in GPA patients. Despite symptoms improvements, disease recurrence
and drug reaction are a challenging topic nowadays.
Objectives: In this study, we examined six GPA patients who were confirmed to have paradoxical
reactions to rituximab and then described how to control their symptoms.
Methods: In this study, all the systemic GPA patients (diagnosed based on ACR/EULAR criteria)
who received RTX in Amir-Allam hospital were monitored for any sign of disease exacerbation up
to 3 months after RTX exposure.
Results: From 78 GPA-diagnosed patients, six, including one man and five women with the mean
age of 37.3 ± 13.8, were identified for exacerbation after RTX administration.
Conclusion: According to our observation, it could be recommended not to deprive the patient of
the benefits of RTX treatment due to the early patient's possible complications.